Alert archive / New York / Flash Flood Warnings in 2018

Flash Flood Warning 1, NWS New York, NY

April 16, 20185 counties in New Jersey; 7 counties in New York

NWS New York, NY issued this flash flood warning at Apr 16, 2018, 7:19 AM EDT for 5 counties in New Jersey; 7 counties in New York. It was in force for 4 hr. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2018, 7:19 AM EDT (11:19 UTC)
Expired
Apr 16, 2018, 11:15 AM EDT
In force
4 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY

The radar

The Brookhaven radar (KOKX), 113 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 7:23 AM EDTFLASH FLOODRiverdale, NYHENRY HUDSON PARKWAY CLOSED AT WEST 237TH DUE TO FLOODING.
Apr 16, 8:30 AM EDTFLASH FLOODKearny, NJRESCUE UNDERWAY AT PASSAIC AVENUE AND JOHNSTON AVENUE WITH CAR TRAPPED WITH WATER UP TO WINDOW
Apr 16, 8:33 AM EDTFLOOD1 Nne North Plainfield, NJFLOODING ON U.S. HIGHWAY 22 WEST OF NORTH DRIVE IN NORTH PLAINFIELD. SEVERAL LANES CLOSED.
Apr 16, 8:39 AM EDTFLASH FLOODRichmond Valley, NYSTATEN ISLAND RAILWAY SERVICE SUSPENDED IN BOTH DIRECTIONS BETWEEN TOTTENVILLE AND HUGUENOT DUE TO FLOODING AT RICHMOND VALLEY.
Apr 16, 9:00 AM EDTFLASH FLOODPaterson, NJFIREFIGHTERS RESCUED A MAN TRAPPED UNDER THE TEMPLE STREET BRIDGE IN THE PASSAIC RIVER.
Apr 16, 9:40 AM EDTFLASH FLOODHillsdale, NJHILLSDALE AVENUE CLOSED BETWEEN BEECH STREET AND SADDLEWOOD DRIVE DUE TO FLOODING
Apr 16, 9:44 AM EDTFLASH FLOODEnglewood Cliffs, NJUS 9W NORTHBOUND LANES AT HOLLYWOOD AVENUE CLOSED DUE TO FLOODING
Apr 16, 9:45 AM EDTFLASH FLOODRutherford, NJRIVERSIDE AVENUE CLOSED BETWEEN W GOUVERNEUR AVENUE TO W PASSAIC AVENUE DUE TO FLOODING.
Apr 16, 9:47 AM EDTFLASH FLOODManhattan, NY145TH STREET AND BROADWAY SUBWAY FLOODED.
Apr 16, 10:25 AM EDTFLASH FLOODHoboken, NJMULTIPLE ROADS CLOSED DUE TO FLOODING INCLUDING GROVE STREET, HENDERSON STREET, 9TH STREET BETWEEN MONROE AND MADISON, AND MADISON BETWEEN 8TH AND 10TH. IN ADDITION, THE INTERSECTIONS OF CLINTON AND 1ST STREET, JACKSON AND 3RD STREET, AND JACKSON AND 6TH STREE
Apr 16, 10:25 AM EDTFLASH FLOODRutherford, NJVETERANS BOULEVARD CLOSED DUE TO FLOODING.
Apr 16, 10:30 AM EDTFLASH FLOODNanuet, NYSOUTH PASCACK ROAD CLOSED DUE TO FLOODING OF THE PASCACK BROOK.
Apr 16, 10:30 AM EDTFLASH FLOODNewark, NJNORTHBOUND LANES OF US ROUTE 1&9 CLOSED DUE TO FLOODING AT THE PULASKI SKYWAY.
Apr 16, 10:30 AM EDTFLASH FLOODSpring Valley, NYVEHICLE PARTIALLY SUBMERGED AT THE INTERSECTION OF SOUTH PASCACK ROAD AND FORMAN DRIVE DUE TO FLOODING.
Apr 16, 10:53 AM EDTFLASH FLOODNewark, NJWATER RESCUE AND MULTIPLE CARS TRAPPED IN FLOOD WATERS AT THE INTERSECTION OF ADAMS STREET AND SOUTH STREET.
Apr 16, 10:59 AM EDTFLASH FLOODLodi, NJRAMP TO WESTBOUND ROUTE 46 FROM MAIN STREET IS CLOSED DUE TO FLOODING.
Apr 16, 11:00 AM EDTFLASH FLOODUpper Saddle River, NJPOLICE DEPARTMENT ON SCENE CLOSING UPPER CROSS ROAD NEAR WEST BRANCH OF SADDLE RIVER
Apr 16, 11:11 AM EDTFLASH FLOOD1 W Washington Heights, NYNORTHBOUND LANES ON THE HENRY HUDSON PARKWAY AND 178TH STREET CLOSED DUE TO FLOODING
Apr 16, 11:13 AM EDTFLASH FLOOD1 Wnw Park West Village, NYSOUTHBOUND HENRY HUDSON PARKWAY CLOSED AT WEST 96TH STREET DUE TO FLOODING.
Apr 16, 11:15 AM EDTFLASH FLOODNewark, NJAT LEAST SIX PEOPLE RESCUED FROM THEIR CARS DUE TO FLOODING IN THE IRONBOUND DISTRICT ALONG THE PASSAIC RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
714 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

622 
WGUS51 KOKX 161119
FFWOKX
NJC003-013-017-031-039-NYC005-047-061-071-081-085-087-161515-
/O.NEW.KOKX.FF.W.0001.180416T1119Z-180416T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
719 AM EDT MON APR 16 2018

The National Weather Service in Upton NY has issued a

* Flash Flood Warning for...
  Hudson County in northeastern New Jersey...
  Passaic County in northeastern New Jersey...
  Union County in northeastern New Jersey...
  Bergen County in northeastern New Jersey...
  Essex County in northeastern New Jersey...
  Orange County in southeastern New York...
  Queens County in southeastern New York...
  Richmond County in southeastern New York...
  Bronx County in southeastern New York...
  Kings County in southeastern New York...
  Rockland County in southeastern New York...
  New York (Manhattan) County in southeastern New York...

* Until 1115 AM EDT

* At 718 AM EDT, Doppler radar indicated heavy rain across the 
  warned area. Up to one inch to an inch and a half of rain has 
  already fallen. Flash flooding is expected to begin shortly.

Additional rainfall amounts of an inch to two inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4149 7476 4150 7448 4163 7426 4159 7395
      4146 7400 4092 7392 4087 7376 4083 7380
      4075 7370 4060 7375 4055 7394 4060 7404
      4050 7422 4050 7426 4060 7422 4060 7446
      4097 7428 4104 7450 4120 7437 4136 7469

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 4:34 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 16, 4:34 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service New York NY
434 AM EDT Mon Apr 16 2018

.SYNOPSIS...
Low pressure passes through today with high pressure building in
very slowly behind it through Wednesday as the storm heads into
southeastern Canada. A weak low pressure system then affects the
area Thursday into Friday. High pressure builds into the region for
next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure passes over or just north of the NW zones today. This
will help push a warm front through at least part of the tri-state
area today, followed by a cold or occluded front this afternoon.
Showers have already developed ahead of the warm front with strong
isentropic lift. A line of showers with locally heavy downpours and
perhaps a rumble of thunder will then push in ahead of the cold
front during the morning commute for the city and surrounding areas,
then exit eastern LI early this afternoon. A secondary line may also
form and push through a good portion of the tri-state area this
afternoon. Line(s) of heaviest downpours could become less organized
by the time they reach here, but nevertheless deep moisture and
strong lift should produce some heavy downpours over the area. Based
on flash flood guidance and anticipated rainfall, the Flash Flood
Watch remains unchanged. See the hydrology section for more
information.

Ahead of the cold front, 950mb winds near 70-75 kt pass through the
coastal areas. A strong inversion should prevent the likelihood of
severe-level wind gusts reaching the surface, but near-severe gusts
cannot be ruled out in/near any heavy downpours - even away from the
coast. Not enough confidence for widespread gusts up to wind
advisory levels to issue any advisories at this time. Thinking is
that such gusts will be more isolated in nature. Sustained winds
could come close to reaching criteria at the coast this morning, but
again, not high enough of a chance with widespread coverage to go
with an advisory.

In spite of the rain and clouds, it appears that high temperatures
will end up near normal.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
High pressure slowly builds in at the surface, however cyclonic flow
aloft continues with an upper low passing to the north. Low chances
of showers this evening for most spots, then thermal profiles cool
off enough again for a chance of mixed rain and snow showers NW of
the city late tonight into early Tuesday morning. For the rest of
Tuesday, low chances for showers across most of the region along
with high temperatures below normal. Wednesday should be rain-free
with a flatter flow aloft, and should feature more in the way of
sunshine and highs closer to normal.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Models are in better agreement on a complex upper level pattern for
the mid to late week, with shortwave energy riding over Central
US/Canada ridge and then partially phasing with SE Canada closed low
Wed Night into Thu. This new closed low then interacts with the
progressive closed low, now entering the PAC NW, racing eastward
across the CONUS the first half of the week. There is still some
spread in the timing/magnitude of interaction of these two closed
lows, but general consensus is for the PAC energy to rotate around
the digging Canadian upper low, sending a resultant low pressure
system through the region Thu into Thu Night. The nature of this
evolution will determine whether the primary low remains dominant
and tracks over or just north of the region, or a secondary low
develops along the coast and tracks over or just south of the
region. At this time, there does not appear to be enough phasing for
a strong coastal storm with heavy precip and wind, but a southern
track could introduce some wintry precip across at least the
interior.

This energy and system should move east Friday into Friday Night,
with mean troughing lingering through the weekend. At the surface,
Canadian high pressure should building into the region, with dry
conditions and temps moderating towards seasonable.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
Strong high pressure builds down from southeastern Canada into
the morning, as a warm front slowly approaches from the south.
The warm front may partially lift through the area during the
day today, followed by a cold front this evening.

Occasional showers with brief heavy downpours will continue through
the early morning, with a more significant line of heavy showers and
potentially isolated thunderstorms expected to move through from W
to E 12-16Z. MVFR to IFR conditions will prevail, with IFR more
likely in the development of heavy rainfall. VFR conditions return
from W to E by late afternoon/evening following the cold frontal
passage. Timing of these features may be +/- 1-2 hours of forecast.

The bigger challenge is the winds. Highest winds should coincide
with the band of heavy rain moving through this morning. Other
concern is whether a wave of low pres riding along the cold front is
able to pull the warm front partially through the area, mainly
LI/NYC terminals, before the cold front moves through. Wind
direction forecast would be impacted by this. Winds shift to the
west late aftn/eve and decrease fairly rapidly.

LLWS confined to the 12-18z period at all terminals.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: IFR CIGS may be occasional through 11Z. Winds
may briefly gust to around 40 kt in vicinity of heavier showers.
Isolated thunder possible 11-16Z with heaviest rainfall.

The afternoon KJFK haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

KLGA TAF Comments: Winds may briefly gust to around 40 kt in
vicinity of heavier showers. Isolated thunder possible 11-16Z
with heaviest rainfall.

The afternoon KLGA haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

KEWR TAF Comments: Winds may briefly gust to around 40 kt in
vicinity of heavier showers. Isolated thunder possible 10-15Z
with heaviest rainfall.

The afternoon KEWR haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

KTEB TAF Comments: Winds may briefly gust to around 40 kt in
vicinity of heavier showers. Isolated thunder possible 10-15Z
with heaviest rainfall.

KHPN TAF Comments: Winds may briefly gust to around 40 kt in vicinity
of heavier showers.Isolated thunder possible 11-16Z with heaviest
rainfall.

KISP TAF Comments: Winds may briefly gust to around 40 kt in vicinity
of heavier showers. Isolated thunder possible 12-17Z with
heaviest rainfall.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.Tuesday-Wednesday...VFR. SW-NW winds G15-25KT possible.
.Wednesday night-Thursday...MVFR or lower possible in any rain.
W winds G15-20KT possible Thursday.
.Thursday night-Friday...MVFR or lower possible in mainly rain with
a wintry mix possible to the NW of city terminals late Thursday
night/Friday morning. W-NW winds G15-25KT possible.

&&

.MARINE...
Low pressure with a strong low level jet shifts through the waters
today. With a strong inversion in place, it will be difficult for
storm force winds to mix down to the surface. Will therefore
maintain a gale warning for all waters. Extended the warning in time
for the non-ocean waters to account for the possible verification of
the slower guidance regarding the timing of when the strongest
pressure gradient and low level jet shifts east of the waters.

Winds diminish tonight, but still at advisory levels in the evening.
Ocean seas will remain elevated with a lingering swell. SCA conds
then expected for Tuesday on the ocean with a gusty west wind and
seas above advisory criteria. It might not be until late Wednesday
night before all ocean waters subside below advisory levels.

A light to moderate pressure gradient over the waters Thursday-
Friday night should limit winds to 15 kt or less. However, seas on
the coastal ocean waters could reach SCA levels Thursday and
Thursday night and possibly linger into Friday.

&&

.HYDROLOGY...
An additional 1-2 inches of rainfall is expected today.
Not anticipate widespread river flooding, especially forecast
points, except minor to possibly moderate flooding for the flashier
rivers and streams in NJ and Rockland county, Orange county.
Urban/poor drainage flooding is likely, with low confidence in
issuing flash flood warnings for NYC and locations east of the
Hudson (LI, Srn CT, Westchester, Putnam.)

The most susceptible areas for flooding remain across NE NJ, and the
lower Hudson Valley west of the Hudson river. An expected band/line
of heavy showers this morning would be the main culprit for
flooding. A secondary line this afternoon is not out of the
question either. Timing of the Watch remains through 6 pm Monday.

No hydrologic impacts are expected Tue through Sun.

&&

.TIDES/COASTAL FLOODING...
Widespread minor to localized moderate coastal flood impacts are
expected along lower NY/NJ Harbor, Jamaica Bay, the South shore bays
of western Long Island, and western LI sound during the times of
high tide this morning/early afternoon due to an easterly gale flow.
Tidal departures of 1-2 ft are needed for minor flooding, with 2 to
3 ft for moderate.

Brief and localized minor impacts are possible along vulnerable
coastal locales of Eastern LI and SE CT, with this morning's high
tides.

Along the Atlantic ocean beachfront, 5 to 8 ft breaking waves
and elevated water levels will result in widespread beach flooding
and erosion, with minor dune erosion possible. While along Western
Long Island Sound shorefront, 3 to 5 foot breaking waves may result
in locally moderate coastal flooding with minor damage possible to
shoreline structures.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Coastal Flood Advisory until 2 PM EDT this afternoon for
     CTZ009-010.
NY...Flash Flood Watch through this afternoon for NYZ067-069.
     Coastal Flood Advisory until 1 PM EDT this afternoon for
     NYZ072-074-075-080-178-179.
     Coastal Flood Advisory until 2 PM EDT this afternoon for
     NYZ071-073-078-176-177.
NJ...Flash Flood Watch through this afternoon for NJZ002-004-006-
     103>108.
     Coastal Flood Advisory until 1 PM EDT this afternoon for
     NJZ006-106-108.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ330-340-345-
     350-353-355.
     Gale Warning until 2 PM EDT this afternoon for ANZ335-338.

&&

SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...NV
AVIATION...MD
MARINE...JC/NV
HYDROLOGY...JC
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Apr 16, 4:18 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service New York NY
418 AM EDT Mon Apr 16 2018

NJZ002-004-103>105-107-NYZ067-069-171000-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-
Western Essex-Western Union-Orange-Rockland-
418 AM EDT Mon Apr 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>008-011-012-NYZ068-070-079-081-171000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Middlesex-Southern New London-Putnam-
Northern Westchester-Northeastern Suffolk-Southeastern Suffolk-
418 AM EDT Mon Apr 16 2018

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-171000-
Hudson-Eastern Essex-Eastern Union-
418 AM EDT Mon Apr 16 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-010-NYZ071-073-078-176-177-171000-
Southern Fairfield-Southern New Haven-Southern Westchester-Bronx-
Northwestern Suffolk-Northern Queens-Northern Nassau-
418 AM EDT Mon Apr 16 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ072-074-075-080-178-179-171000-
New York (Manhattan)-Richmond (Staten Island)-Kings (Brooklyn)-
Southwestern Suffolk-Southern Queens-Southern Nassau-
418 AM EDT Mon Apr 16 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ345-171000-
South Shore Bays from Jones Inlet through Shinnecock Bay-
418 AM EDT Mon Apr 16 2018

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-340-350-353-355-171000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
418 AM EDT Mon Apr 16 2018

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-171000-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
418 AM EDT Mon Apr 16 2018

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Apr 16, 6:53 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service New York NY
653 AM EDT Mon Apr 16 2018

NJZ002-004-006-103>108-NYZ067-069-072>075-176-178-161430-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-
Eastern Bergen-Western Essex-Eastern Essex-Western Union-
Eastern Union-Orange-Rockland-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Southern Queens-
653 AM EDT Mon Apr 16 2018

An area of rainfall with embedded isolated thunderstorms will be
moving across the area during the morning commute. During this
time, wind gusts of 40 to 50 mph will be possible. The best chance
for these wind gusts will be in the time frame of 8 am to 10 am,
however strong gusts will be possible at any given time this
morning.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 6:26 AM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union4 hr
Apr 16, 11:21 AM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Passaic, Union3 hr
Apr 16, 11:25 AM EDTRiver Flood WarningOKXBergen13 hr
Apr 16, 2:20 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union115 min
Apr 16, 5:26 PM EDTAreal Flood AdvisoryOKXBergen3 hr
Apr 16, 8:34 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk3 hr
Apr 16, 10:23 AM EDTSpecial Weather StatementOKXSuffolk37 min
Apr 16, 10:28 AM EDTAreal Flood AdvisoryOKXSuffolk3 hr
Apr 16, 11:55 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk2 hr
Apr 16, 1:47 PM EDTSmall Craft AdvisoryOKX54 hr
Apr 16, 2:13 PM EDTCoastal Flood StatementOKXNassau, Queens, Suffolk12 hr

Nearby

Flash Flood Warnings in New York, 2018Flash Flood Warnings in New Jersey, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.